MAUDE Adverse Event Report: MEDTRONIC CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Reaction (2414)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) image analysis: four photographic images received from customer revealed patient suffered severe swelling, blistering, bruise , redness and infections to both legs.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a closurefast catheter to perform radiofrequency ablation treatment of the great saphenous vein (gsv) and short saphenous vein (ssv).4 segments were treated (both gsv's and both ssv's) and the vein did close.These procedures were carried out over 2 days - right gsv and right ssv treated with rf ablation on the first procedure day.Left gsv and left ssv treated with rf ablation on the second procedure day.Ifu was followed and the procedure was carried out as normal.During follow-up (approximately 2-3 weeks later), it was observed that skin irritation, blistering and ulcerations had developed and progressively worsened, and patient experienced pain, swelling, and redness.The patient¿s family reported that a cream was applied to the skin irritation sites and that the patient is allergic to a component in the cream - it was unknown what cream or component in the cream the patient was allergic to.Additional treatment required included wound therapy and compression.Patient was referred to another clinic for possible ven a seal procedure; referral physician did not see any need to treat with vena seal, since all superficial veins previously treated were closed.A small amount of minimal ultrasound-guided foam sclerotherapy was injected into a small tributary near the skin irritation and ulcers.It has been reported that the patient had no symptoms of leg ulcers prior to the radiofrequency ablation treatments.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC
4600 nathan lane north
plymouth,mn
MDR Report Key7023176
Report Number2183870-2017-00500
Device Sequence Number19170820
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue NumberCF7-7-100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight82